Ohio, 2006Flash Flooding and Flood in Ohio, July 18, 2006
July 18, 2006 · NWS ILN · 9 events in 5 counties and zones
3 thunderstorm wind, 3 flash flood, 2 hail, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 18, 12:30 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 18, 12:30 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
130 PM EDT TUE JUL 18 2006
.AVIATION /18Z-18Z/...
THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST INDIANA AND FAR WEST
CENTRAL OHIO THIS AFTERNOON. THIS IS ASSOCIATED WITH AREA OF LOW
LEVEL CONVERGENCE AHEAD OF BOUNDARY THAT IS PUSHING SLOWLY SOUTH
INTO OUR AREA. WEAK TO MODERATE INSTABILITY HAS DEVELOPED ACROSS
MOST OF FA SO EXPECT TO SEE ACTIVITY BECOME A LITTLE MORE WIDESPREAD
ACROSS THE AREA THROUGH THE REST OF THE AFTERNOON...WITH BEST CHANCE
CONTINUING ACROSS NORTHERN POTIONS OF FA. WITH THIS IN MIND WILL
ALLOW FOR AN EARLY TEMPO TSRA AT KDAY BUT TRY TO LIMIT REMAINING
NORTHERN TAF SITES TO VCTS. SOME QUESTION EXISTS AS TO HOW FAR SOUTH
THE STORMS WILL MAKE IT BEFORE WE BEGIN TO LOSE OUR BETTER
INSTABILITY THIS EVENING. AS A RESULT...WILL JUST ALLOW FOR VCTS AT
KCVG AND KLUK TOWARD LATE AFTERNOON/EARLY EVENING. OVERNIGHT...
EXPECT CLOUDS TO GRADUALLY DISSIPATE...LEAVING MAINLY CLEAR SKIES
AND AREAS OF BR. WILL GENERALLY GO WITH MVFR TYPE RESTRICTIONS
EXCEPT AT THE MORE FAVORABLE LOCATIONS OF KLUK AND KILN WHERE WE
WILL ALLOW FOR A BRIEF PERIOD OF IFR VSBY LATE TONIGHT/EARLY
WEDNESDAY.
&&
.PREV DISCUSSION...
/ISSUED 1038 AM EDT TUE JUL 18 2006/
SHORT TERM /TODAY AND TONIGHT/...
BOUNDARY FORECAST TO SAG SLOWLY SOUTH INTO NORTHERN PORTIONS OF FA
THROUGH THIS AFTERNOON. OUT AHEAD OF THIS...AIRMASS SHOULD CONTINUE
TO DESTABILIZE AND WITH WEAK LOW LEVEL CONVERGENCE...EXPECT TO SEE
ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPMENT THROUGH MID
AFTERNOON. BEST CHANCE SHOULD BE ACROSS OUR FAR NORTH...WITH
DECREASING CHANCES FURTHER SOUTH. CURRENT FORECAST HAD A PRETTY GOOD
HANDLE ON SITUATION. WENT AHEAD AND UPDATED JUST TO CLEAN UP WORDING
AND TWEAK POPS FOR LATER THIS AFTERNOON INTO EARLY THIS EVENING.
&&
/ISSUED 354 AM EDT TUE JUL 18 2006/
SHORT TERM /TODAY THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS WERE SAGGING SOUTH ACROSS NORTHERN OHIO IN
PROXIMITY TO A FRONTAL BNDRY THIS MORNING. TEMPERATURES GENERALLY
RANGED FROM THE LOWER TO MID 70S.
TODAY...THERE IS CONSIDERABLE INSTABILITY...GENERALLY 2000-3000
J/KG. THERE IS LITTLE LOW LEVEL CONVERGENCE AND MOISTURE APPEARS
LIMITING IN FCST TIME/HEIGHT PROFILES. STILL...AS THE BNDRY SAGS
SOUTH ACROSS THE AREA INTO THE EVENING...ANY THUNDERSTORMS THAT
DEVELOP COULD BECOME SEVERE. COVERAGE IS QUESTIONABLE...ESPECIALLY
IN THE SOUTH...BUT IT SEEMS REASONABLE TO HAVE CHANCE TO SLIGHT
CHANCE POPS. HIGH TEMPS WILL RANGE FROM THE UPPER 80S TO THE
LOWER/MID 90S IN THE SOUTH...WITH DEW POINTS MAINLY IN THE UPPER
60S. ALTHOUGH HEAT INDICES WILL REACH INTO THE UPPER 90S AT SOME
LOCATIONS IN THE SOUTHERN HALF OF OUR CWA...THIS BELOW ADVISORY
CRITERIA.
OVERNIGHT AND INTO WEDNESDAY...WILL CONTINUE WITH DRY FCST AS THE
FRONTAL BNDRY DISSOCIATES ACROSS THE SOUTHERN FCST AREA. HIGH AND
LOW TEMPS WILL REMAIN ABOVE NORMAL.
FOR THURSDAY...THE CHANCE OF THUNDERSTORMS RETURNS TO THE NORTH AS
ANOTHER BNDRY SAGS SOUTH. HIGH TEMPS WILL PUSH INTO THE 90S.
LONG TERM /WEDNESDAY THROUGH MONDAY/...
SFC HI STRENGTHENS OVER SERN GTLKS WED AS THE H5 S/W PUSHES SE
THROUGH THE ERN EDGE OF H5 W-E ORIENTED RIDGE. THIS UPPER RIDGE
BUILDS BACK UP THROUGH THE DAY AND RETURN FLOW AT THE SFC OCCURS WED
NITE AHEAD OF THE NEXT SFC CDFNT THAT IS PROGGED TO SWING THROUGH
OHVLY THURS NITE. H5 FEATURES ABOVE THE NEXT FRONT ARE NOT STRONG
ENOUGH TO MOVE SE THROUGH THE RE-ESTABLISHED H5 RIDGE...AND THE MAIN
ENERGY BOTH H5 AND SFC STAYS N OF FCST AREA AS IT TRAVERSES THROUGH
THE GTLKS. INCREASED CHANCES FOR THUNDERSTORM ACTIVITY NOTED THURS
NIGHT JUST ALONG AND AHEAD OF SFC FRONT. H5 FLOW TURNS NW AND HELPS
NOSE THE ERN EDGE OF H5 RIDGE WELL S OF OHVLY...ALLOWING NRLY FLOW
AT THE SFC WITH A BUILDING HIGH OVER THE UPPER MIDWEST ON
FRI...KEEPING THE SFC FRONT OVER KY/TN BORDER. THIS SFC HI BUILDS
THROUGH SAT AFTNOON AND THE H5 FLOW REMAINS NW. NEXT DISTURBANCE IS
PROGGED TO GLANCE NE FCST AREA SAT NIGHT AS IT STRUGGLES TO MOVE
THROUGH THE SFC HIGH BUT DOESNT APPEAR TO HAVE ENOUGH FORCE TO DO
SO. IT APPEARS TO WASH OUT OVER FCST AREA SUN AND SUN NIGHT...WHICH
SETS UP AN INCREASED CHANCE FOR PRECIP MON. HOWEVER...MODEL
SOLUTIONS DIFFER GREATLY ON MON...WILL GO WITH THE THINKING THAT THE
WASHED OUT FRONT ISNT THERE AND KEEP DRY TO MAINTAIN CONTINUITY
WITH SURROUNDING FOS...WHICH IS IN LINE WITH PREV 0 AND 12Z MODEL
RUNS FROM GFS.
NO MAJOR CHANGES TO TEMPERATURES FOR THIS FORECAST PACKAGE.
GENERALLY LOOKING FOR A RETURN TO MORE NORMAL READINGS AFTER FROPA
THURS NIGHT...GETTING AWAY FROM THE HAZY HOT AND HUMID AMS LATE THIS
WEEK AND INTO THE WEEKEND.
FRANKS
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 18, 4:09 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
509 AM EDT TUE JUL 18 2006
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-190915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
509 AM EDT TUE JUL 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
AS A WEAK COLD FRONT MOVES INTO THE AREA TODAY...ANY THUNDERSTORMS
THAT FORM ALONG IT COULD BECOME SEVERE. DAMAGING WINDS WOULD BE THE
PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE EXPECTED ISOLATED NATURE OF ANY SEVERE WEATHER
TODAY...SPOTTER ACTIVATION IS NOT ANTICIPATED.
Event by event
3 thunderstorm wind, 3 flash flood, 2 hail, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Miami
- When
- July 18, 2:40 PM EST to 2:44 PM EST
- Where
- Miami County, Troy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.050, -84.200
Numerous trees and powerlines were downed. A building sustained roof damage at the Miami County Fairgrounds. A tree also fell on a vehicle, causing minor damage.
Flood, Miami
- When
- July 18, 2:50 PM EST to 4:00 PM EST
- Where
- Miami County, Troy
- Reported by
- NEWSPAPER
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
Several roads were flooded and closed.
Hail, Union
- When
- July 18, 3:32 PM EST to 3:36 PM EST
- Where
- Union County, Marysville
- Measured
- 0.75 in hail
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.233, -83.367
Trees were also knocked down.
Thunderstorm Wind, Hamilton
- When
- July 18, 4:15 PM EST to 4:19 PM EST
- Where
- Hamilton County, Indian Hill Vlg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.250, -84.317
Trees and large limbs were downed along Kugler Mill, Shawnee Run and Loveland-Madeira Roads.
Thunderstorm Wind, Clermont
- When
- July 18, 4:30 PM EST to 4:34 PM EST
- Where
- Clermont County, Milford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.167, -84.283
Trees were downed throughout Goshen Township.
Flash Flood, Clermont
- When
- July 18, 4:36 PM EST to 6:15 PM EST
- Where
- Clermont County, Milford
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
Several roads were flooded.
Hail, Highland
- When
- July 18, 4:45 PM EST to 4:48 PM EST
- Where
- Highland County, Greenfield
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.350, -83.383
Flash Flood, Hamilton
- When
- July 18, 5:00 PM EST to 6:30 PM EST
- Where
- Hamilton County, Indian Hill Vlg
- Reported by
- NEWSPAPER
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
Several roads had up to two feet of standing water.
Flash Flood, Highland
- When
- July 18, 5:47 PM EST to 6:30 PM EST
- Where
- Highland County, Greenfield
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
A few roads were flooded.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 18, 20063 deaths · 12 events
- Damaging Wind in Pennsylvania, July 18, 20062 deaths · 1 injured · 62 kt wind · 1 event
- Hail and Damaging Winds in Indiana, July 18, 20061 death · 1 injured · $59,000 · 1.75 in hail · 27 events
- Hail and Damaging Wind in Vermont, July 18, 200612 injured · $35,000 · 1 in hail · 2 events
- Damaging Wind in Arizona, July 18, 20061 injured · $1.0 million · 75 kt wind · 1 event
- Flash Flood and Hail in West Virginia, July 18, 2006$908,000 · 2.5 in hail · 11 events
- Hail and Damaging Winds in Maine, July 18, 2006$18,000 · 1.75 in hail · 58 events
- Hail and Damaging Winds in Maryland, July 18, 2006$126,000 · 1 in hail · 14 events
- Hail and Damaging Wind in Mississippi, July 18, 2006$170,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Indiana, July 18, 2006$100,000 · 1 in hail · 6 events
- Hail and Lightning Strike in Mississippi, July 18, 2006$100,000 · 0.75 in hail · 2 events
- Lightning Strike in Maine, July 18, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524841, 5524848, 5524842, 5524844, 5524843, 5524847, 5524845, 5524846, 5524849.